Hail, Denton
- When
- June 4, 1:50 PM CST
- Where
- Denton County, 1 mi SE of Denton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.210, -97.138
At the intersection of FM 2181 and Ryan Road.
Storms developed during the heat of the day along surface boundaries. Several reports of hail and one report of thunderstorm winds were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Storms developed during the heat of the day along surface boundaries. Several reports of hail and one report of thunderstorm winds were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 11:30 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1230 PM CDT MON JUN 4 2007 .AVIATION... JUST MINOR ADJUSTMENTS ON TAFS. AGREE WITH CWSU ON OVERALL EVOLUTION OF REMAINING VFR CONDS...WITH HIGH SCT CB GROUPS OVER D/FW AREA THRU 00Z...WITH A VCTS/CB THRU 01Z ACT VCNTY...AS THEY ARE IN MORE UNSTABLE AIRMASS AHEAD OF S/W MVG SE ACROSS N TX. CROSSOVER TOOL INDICATES SOME HIGH END MVFR VSBYS POSSIBLE TWD 12Z TUES...BUT WILL ONLY INDICATE AT ACT ATTM DUE TO POSSIBLE DRIER AIR ADVECTING IN FROM NW INTO D/FW AREA SITES. OTRW...WNW FLO 7-11 KTS THRU 00Z...VEERING SSW 5 KTS AFTRWDS. VRB05KT OVRNGT SHD COVER IT. ENOUGH MIXING BY 16-17Z TUES FOR S FLOW TO RETURN 7-9 KTS...BUT NOT SIGNIFICANT ENOUGH TO ADD THIS TAF CYCLE. && .PREV DISCUSSION... /ISSUED 1039 AM CDT MON JUN 4 2007/ DISCUSSION... HAVE MADE SOME MINOR CHANGES TO CURRENT FORECAST TO ADJUST FOR CURRENT TRENDS. WEAK UPPER CIRCULATION...CURRENTLY MOVING INTO THE FAR WESTERN COUNTIES EAST OF KABI...WILL CONTINUE MOVING SOUTHEAST ACROSS NORTH TEXAS TODAY. BEST CHANCES FOR CONVECTIVE DEVELOPMENT WILL BE IN TWO AREAS...ONE IN AREAS VERY NEAR THE CIRCULATION CENTER AND THE OTHER IN SOUTHEAST ZONES NEAR AREA OF BETTER HEATING AND A SURFACE BOUNDARY. UPDATE INCLUDES ADJUSTMENTS TO FIRST AND SECOND PERIOD POPS AND A SLIGHT MODIFICATION TO SKY COVER BASED ON LATEST TRENDS. DID NOT MAKE ANY SIGNIFICANT CHANGES TO TEMPERATURES OR WINDS. /09 PREV DISCUSSION... /ISSUED 621 AM CDT MON JUN 4 2007/ AVIATION... REMNANTS OF NOCTURNAL MCS PUSHING INTO WESTERN NORTH TEXAS COUNTIES. ALTHOUGH TREND SHOULD CONTINUE DOWNWARD WITH COVERAGE AND INTENSITY... ENOUGH OF THE SHRA MAY APPROACH THE METROPLEX TAF SITES TO WARRANT VCSH AROUND 14-17Z. AREA OF SHRA HAS A SLOW SOUTHWARD DRIFT AS WELL...THUS VCSH REQUIRED FOR KACT STARTING AN HOUR OR SO LATER. BEST CHANCE OF AFTERNOON/EVENING TSRA WILL BE AT KACT DUE TO PROXIMITY OF OUTFLOW BOUNDARY AND WEAK UPPER VORT MAX MOVING ACROSS. WILL CARRY VCTS THROUGH 00Z AT KACT. AT METROPLEX SITES...WILL LEAVE OUT VCTS DUE TO LESSER COVERAGE BUT WILL CARRY CB CLOUD GROUP. NOCTURNAL MCS SUGGESTED BY GUIDANCE TONIGHT SHOULD REMAIN WEST OF ALL TAF SITES. AGAIN...KACT WILL BE THE MOST LIKELY ONE TO BE AFFECTED IF TSRA MOVE/BUILD FARTHER EAST OVERNIGHT. THUS WILL INCLUDE CB CLOUD GROUP. VFR CONDITIONS SHOULD PREVAIL THIS TAF CYCLE. WINDS LIGHT NORTHWEST BECOMING SOUTHWEST BY END OF CYCLE. 06.. PREVIOUS DISCUSSION... 330 AM CDT THIS MORNINGS MCS IS MUCH WEAKER THAN YESTERDAYS. COMPLEX CONTINUES TO MOVE TOWARDS NORTH TEXAS...HOWEVER IR IMAGERY INDICATES WARMING CLOUD TOPS WITH OUTFLOW NOW OUT AHEAD OF THE SYSTEM. MCS LOCATED IN SOUTH TEXAS IS MOST LIKELY ROBBING THE NORTHERN SYSTEM OF INFLOW. THUS...RAIN CHANCES WERE LOWERED. HAVE KEPT CHANCE POPS IN THE WEST AND SOUTH WHERE SOME PRECIP MAY GRAZE THE AREA THIS MORNING. ADDITIONAL ACTIVITY IS POSSIBLE THIS AFTERNOON WITH REMNANT OUTFLOW BOUNDARIES LIKELY PROVIDING A FOCUS FOR ANY CONVECTION THAT DEVELOPS. MODELS ARE SHOWING ANOTHER NORTHWEST FLOW EVENT AGAIN TOMORROW MORNING...WITH AN MCS FORMING IN THE TX PANHANDLE AND SLIDING SE. THIS COMPLEX WILL MOST LIKELY TRACK FARTHER SOUTH ALONG OUTFLOW BOUNDARIES IN SOUTH TEXAS. HAVE AGAIN PLACED POPS IN THE WEST AND SOUTH...ALONG THE EASTERN PERIPHERY OF THE MCS. THE WEATHER PATTERN (AS FAR AS RAIN IS CONCERNED) WILL FINALLY QUIET DOWN STARTING TUESDAY AS THE MEAN TROUGH SHIFTS EAST AND HEIGHTS RISE ACROSS NORTH TEXAS. A CAPPING INVERSION WILL KEEP A LID ON THUNDERSTORM ACTIVITY THROUGH THE END OF THE WORK WEEK. SW LLJ WILL HELP 850 MB TEMPS RISE AS HIGH AS 26 DEGREES C ON THURSDAY. THIS WILL TRANSLATE TO TEMPERATURES IN THE MID 90S/UPPER 70S ON THURSDAY. EXPECT TEMPS TO BE SOMEWHAT LOWER FRIDAY THROUGH SUNDAY AS HEIGHTS DECREASE. IN ADDITION...LLJ SPEEDS OF 40-50 KTS WILL MIX TO THE SURFACE...AND WINDS WEDNESDAY AND THURSDAY AFTERNOON WILL BE QUITE STRONG. SUBTROPICAL HIGH WILL DEVELOP IN THE GULF BY FRIDAY AS A BROAD TROUGH PUSHES INTO THE PLAINS. NORTH TEXAS WILL BE SANDWICHED IN BETWEEN THESE TWO SYSTEMS...WITH RESULTANT SW FLOW ALOFT. A FRONT WILL STALL ACROSS THE CENTRAL PLAINS...KEEPING THE GULF OPEN FOR NORTH TEXAS. UNFORTUNATELY...THIS MEANS HUMIDITIES WILL LIKELY REMAIN HIGH WITH STICKY CONDITIONS CONTINUING. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 89 68 91 73 93 / 20 10 10 10 10 WACO, TX 88 65 91 73 93 / 30 10 10 10 10 PARIS, TX 88 64 90 68 91 / 10 10 10 10 10 DENTON, TX 89 64 92 73 93 / 20 10 10 10 10 MCKINNEY, TX 89 64 90 71 90 / 20 10 10 10 10 DALLAS, TX 89 69 92 74 92 / 20 10 10 10 10 TERRELL, TX 89 65 89 69 92 / 20 10 10 10 10 CORSICANA, TX 87 65 89 72 94 / 30 10 10 10 10 TEMPLE, TX 86 67 91 71 94 / 40 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 09/13/05
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1125 AM CDT MON JUN 4 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 1125 AM CDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING... SOUTH AND WEST OF A BOWIE...WEATHERFORD... HILLSBORO...PALESTINE LINE...WITH MORE ISOLATED COVERAGE FURTHER NORTH AND EAST. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER FAR SOUTHERN SECTIONS OF NORTH TEXAS. THUNDERSTORM ACTIVITY SHOULD WIND DOWN DURING THE OVERNIGHT...AS INSTABILITY WANES AND AN UPPER LEVEL DISTURBANCE MOVES AWAY FROM THE AREA. .DAYS TWO THROUGH SEVEN... NO THUNDERSTORMS EXPECTED. HOWEVER...INCREASING TEMPERATURES AND CONTINUED HIGH HUMIDITY WILL RESULT IN INCREASING HEAT INDEX VALUES. HEAT INDICES IN THE MID TO UPPER 90S ACROSS NORTH TEXAS WILL BE POSSIBLE FROM WEDNESDAY...INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND EVENING OVER FAR SOUTHERN PORTIONS OF NORTH TEXAS. 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 135 PM CDT MON JUN 4 2007 TXZ156-041900- LAMPASAS TX- 135 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAMPASAS COUNTY AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF LAMPASAS...MOVING SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE LAMPASAS AND OUTLYING AREAS. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM...BEFORE IT EXITS THE COUNTY. LAT...LON 3116 9826 3104 9841 3078 9818 3098 9797 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 203 PM CDT MON JUN 4 2007 TXZ142-156-042000- MILLS TX-LAMPASAS TX- 203 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN LAMPASAS COUNTY SOUTHERN MILLS COUNTY AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SAN SABA...MOVING SOUTHEAST AT 15 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3143 9865 3128 9877 3097 9835 3119 9817 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 220 PM CDT MON JUN 4 2007 TXZ103-104-119-042015- DENTON TX-COLLIN TX-DALLAS TX- 220 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN COLLIN COUNTY NORTHERN DALLAS COUNTY EASTERN DENTON COUNTY AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTH OF HIGHLAND VILLAGE...MOVING SOUTHEAST AT 15 MPH. OTHER STORMS WERE DEVELOPING IN DENTON COUNTY NEAR PILOT POINT AND KRUGERVILLE AND ALSO IN COLLIN COUNTY 2 MILES WEST OF WYLIE. THESE STORMS WERE ALSO MOVING TO THE SOUTHEAST AT 15 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS THROUGH THE LATE AFTERNOON HOURS. LAT...LON 3343 9704 3302 9720 3280 9652 3335 9657
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 226 PM CDT MON JUN 4 2007 TXZ122-123-042000- RAINS TX-VAN ZANDT TX- 226 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN RAINS COUNTY NORTHERN VAN ZANDT COUNTY AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF WILLS POINT...MOVING EAST- SOUTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE...GRAND SALINE...WILLS POINT AND LAKE TAWAKONI STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3289 9607 3272 9612 3256 9559 3282 9564 05/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 247 PM CDT MON JUN 4 2007 TXZ118-042015- TARRANT TX- 247 PM CDT MON JUN 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN TARRANT COUNTY AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF SOUTHLAKE...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAPEVINE AND SOUTHLAKE. HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3299 9727 3296 9728 3287 9704 3298 9703
The Dallas/Ft Worth radar (KFWS), 72 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
At the intersection of FM 2181 and Ryan Road.
Reported on the south end of Joe Pool Lake.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36122, 36123, 36124, 36125, 36126, 36127, 36128, 36129, 36131, 36130.